Dermatitis Herpetiformis - how can you get the itching to stop with over the counter medications?

Question is Closed Report Mark as Favorite

Answers (1)

16 Aug 2009

Dermatitis herpetiformis is an extremely itchy rash made of bumps and blisters. The rash is chronic, which means it continues over a long period of time.

Causes

Dermatitis herpetiformis usually begins in persons age 20 and older, although children may sometimes be affected. It is seen in both men and women.
The cause is unknown. However, dermatitis herpetiformis is frequently linked to gluten sensitivity (celiac sprue disease) in the small bowel.

Symptoms

Dermatitis herpetiformis is usually extremely itchy. The bumps or blisters usually appear on the elbows, knees, back, and buttocks. In most cases, the rash is the same size and shape on both sides. Symptoms of dermatitis herpetiformis tend to come and go.

Exams and Tests

A skin biopsy and direct immunofluorescence test of the skin are performed in most cases. Your doctor may also recommend a biopsy of the intestines.
Treatment

Expand...

Votes: +0

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Will Periactin stop itching right away?

Will this medication stop itching? I have had itching all over my body... no dry skin nothing on the skin bumps or leasions... just alot of itching ...

3 answers 21 Jan 2011

How long do I continue to use the Desoximetasone after the itching stops for seborrah dermatitis

I have seborrah dermatitis on my scalp and face.I am using Nizaral shampoo,but not RX strenght. r

1 answer 27 Mar 2011

Dermatitis herpetiformis - taking Dapsone & prednisone, rash went away and now back, what now?

I'm taking dapsone DH. I was on prednesone for 3 weeks. The rash went away... now it's coming back. I have been on a GFD for 1 month. Now ...

1 answer 2 Sep 2011

I have rash on my feet since two year?

i can't wear slippers.because rubber slippers are allergic and when i wear rubber slippers rash spread shape of the slipper on feet.Then often ...

1 answer 21 Oct 2011

Could my atopic dermatitis be a side effect of taking prednisone?

I have been taking prednizone on and off for the past 7 months or so Because of my atopic dermatitis. While taking the drug, I find that the itching ...

3 answers 30 Jul 2012